A recent medication recall by the Food and Drug Administration illustrates the dangers of mislabeled prescriptions. The FDA ordered drug manufacturer Bryant Ranch Prepack to recall a lot of 500 mg methocarbamol bottles that actually contained 750 mg tablets.
Learn more about this pain medication recall and what to do if it affects you or a loved one.
The danger of the recall
Methocarbamol is a generic medication to treat acute musculoskeletal pain. If your doctor prescribes this drug, he or she probably also prescribed physical therapy and rest for the affected area.
Taking the larger 750 mg dose accidentally when your doctor prescribed 500 mg can depress the central nervous system. Symptoms of this life-threatening condition include loss of consciousness, nausea, loss of balance, fainting, and seizures.
Steps to take if affected
The recalled methocarbamol bottles are in Lot Number 163935 with an expiration date of 10/22. If you take this medication, check the label to see if you have an affected bottle. It has a white and red label with a yellow border. If you have a prescription bottle from this lot, stop using it right away and call your health care provider.
See a doctor right away if you or a family member experiences the symptoms of central nervous system depression, such as slowed heart rate, slowed breathing, confusion, vomiting, memory loss, cold skin, and blue-tinged fingers or lips.
You could have a legal claim for product liability if an injury results from taking mislabeled prescription drugs. In Kentucky, you have one year to file this type of lawsuit.